Alert archive / Maine / Small Craft Advisories in 2021
Small Craft Advisory 55, NWS Caribou, ME
NWS Caribou, ME issued this small craft advisory at Sep 11, 2021, 3:24 PM EDT. It took effect at Sep 12, 2021, 2:00 AM EDT. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- Sep 11, 2021, 3:24 PM EDT (19:24 UTC)
- In effect from
- Sep 12, 2021, 2:00 AM EDT
- Expired
- Sep 13, 2021, 6:00 AM EDT
- In force
- 28 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted.
545 WHUS71 KCAR 111924 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 324 PM EDT Sat Sep 11 2021 ANZ050-051-120330- /O.CAN.KCAR.SC.Y.0054.000000T0000Z-210912T0000Z/ /O.NEW.KCAR.SC.Y.0055.210912T0600Z-210913T0400Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 324 PM EDT Sat Sep 11 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM SUNDAY TO MIDNIGHT EDT SUNDAY NIGHT... * WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and seas 5 to 8 ft expected. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From 2 AM Sunday to midnight EDT Sunday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ052-120330- /O.CAN.KCAR.SC.Y.0054.000000T0000Z-210912T0000Z/ /O.NEW.KCAR.SC.Y.0055.210912T1200Z-210912T2200Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 324 PM EDT Sat Sep 11 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 6 PM EDT SUNDAY... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 6 ft expected. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...From 8 AM to 6 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
8 follow-up statements
665 WHUS71 KCAR 112355 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 755 PM EDT Sat Sep 11 2021 ANZ052-121200- /O.CON.KCAR.SC.Y.0055.210912T1200Z-210912T2200Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 755 PM EDT Sat Sep 11 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 6 PM EDT SUNDAY... * WHAT...Southwest winds 15 kt with gusts up to 25 kt and seas 3 to 6 ft expected. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...From 8 AM to 6 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ050-051-121200- /O.CON.KCAR.SC.Y.0055.210912T0600Z-210913T0400Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 755 PM EDT Sat Sep 11 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM SUNDAY TO MIDNIGHT EDT SUNDAY NIGHT... * WHAT...Southwest winds 15 kt with gusts up to 25 kt and seas 5 to 8 ft expected. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From 2 AM Sunday to midnight EDT Sunday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ VJN
590 WHUS71 KCAR 120902 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 502 AM EDT Sun Sep 12 2021 ANZ050-051-122100- /O.EXT.KCAR.SC.Y.0055.000000T0000Z-210913T0600Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 502 AM EDT Sun Sep 12 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT MONDAY... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and seas 4 to 7 ft. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 2 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ052-122100- /O.CON.KCAR.SC.Y.0055.210912T1200Z-210912T2200Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 502 AM EDT Sun Sep 12 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft expected. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...From 8 AM this morning to 6 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
856 WHUS71 KCAR 121617 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 1217 PM EDT Sun Sep 12 2021 ANZ052-122200- /O.CON.KCAR.SC.Y.0055.000000T0000Z-210912T2200Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 1217 PM EDT Sun Sep 12 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ050-051-122200- /O.CON.KCAR.SC.Y.0055.000000T0000Z-210913T0600Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 1217 PM EDT Sun Sep 12 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY... * WHAT...Southwest winds 15 to 20 kt with gusts up to 30 kt and seas 4 to 7 ft. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 2 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
169 WHUS71 KCAR 121900 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 300 PM EDT Sun Sep 12 2021 ANZ052-122200- /O.CON.KCAR.SC.Y.0055.000000T0000Z-210912T2200Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 300 PM EDT Sun Sep 12 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ050-051-130300- /O.CON.KCAR.SC.Y.0055.000000T0000Z-210913T0600Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 300 PM EDT Sun Sep 12 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and seas 4 to 7 ft. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 2 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
876 WHUS71 KCAR 122157 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 557 PM EDT Sun Sep 12 2021 ANZ052-122300- /O.CAN.KCAR.SC.Y.0055.000000T0000Z-210912T2200Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 557 PM EDT Sun Sep 12 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... The wind and seas are expected to remain below small craft advisory levels, and therefore the advisory has been cancelled. $$ ANZ050-051-130600- /O.CON.KCAR.SC.Y.0055.000000T0000Z-210913T0600Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 557 PM EDT Sun Sep 12 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and seas 4 to 7 ft. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 2 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ CB
985 WHUS71 KCAR 130108 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 908 PM EDT Sun Sep 12 2021 ANZ050-051-130600- /O.CON.KCAR.SC.Y.0055.000000T0000Z-210913T0600Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 908 PM EDT Sun Sep 12 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and seas 4 to 7 ft. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 2 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ CB
529 WHUS71 KCAR 130416 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 1216 AM EDT Mon Sep 13 2021 ANZ050-051-131000- /O.EXT.KCAR.SC.Y.0055.000000T0000Z-210913T1000Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 1216 AM EDT Mon Sep 13 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... * WHAT...Seas 4 to 6 ft. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 6 AM EDT early this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Norcross
417 WHUS71 KCAR 130950 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 550 AM EDT Mon Sep 13 2021 ANZ050-051-131100- /O.EXP.KCAR.SC.Y.0055.000000T0000Z-210913T1000Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 550 AM EDT Mon Sep 13 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 AM EDT EARLY THIS MORNING... The Small Craft Advisory will be allowed to expire at 6 AM. $$ Norcross
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Sep 11, 12:28 PM EDT, 2 hours 56 minutes earlier.
Area forecast discussion, Sep 11, 12:28 PM EDT, 2 hours 56 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1228 PM EDT Sat Sep 11 2021
.SYNOPSIS...
High pressure will build south of the region today. A warm front
will cross the region tonight, with a cold front then crossing
Sunday. High pressure will build across the north Sunday night
through Monday and remain to our north on Tuesday. A warm front
will cross the area Wednesday.
&&
.NEAR TERM /THROUGH TONIGHT/...
12:25 PM Update...
Wave heights were lowered once again to 4 to 6 feet with this
update based on recent trends showing all buoys across northern
New England waters below 5 feet. If trends continue, the high
surf and small craft advisories may be able to end early with
the afternoon forecast package. However, missing buoy
observations and coarse resolution of buoys lends to a more
cautious approach to removing headlines. Over inland areas, fair
weather cumulus have developed with temperatures well into the
60s and a modest NW breeze. No other changes were needed except
to match current observations with forecast grids.
Previous Discussion...
High pressure will build south of the region today, with
ridging extending north across the forecast area. Mostly/partly
sunny skies are expected across northern areas today, with
mostly sunny skies Downeast. A warm front will cross the region
tonight, with a cold front approaching the Saint Lawrence River
Valley late. Clouds will increase across the region tonight.
Shower chances will also begin to increase later tonight, mostly
across northern areas. High temperatures today will range from
the mid to upper 60s north, to around 70 to the lower 70s
Downeast. Low temperatures tonight will range from around 50 to
the lower 50s north, to the lower to mid 50s Downeast.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY/...
Low pressure tracking into Quebec will be pulling a cold front
toward the area Sunday as high pressure remains anchored to our
south. A tight gradient between the low and approaching front to our
north and the high off the Southeast coast will bring a windy day
Sunday. Showers ahead of the cold front may begin to push across the
area late morning Sunday. Capes on both the GFS and NAM range from
150-200 J/KG early Sunday afternoon. Any thunderstorms will likely
be isolated. However, a strong low level jet and a tight gradient
both surface and aloft will result in any storms possibly producing
strong gusty winds. By late Sunday afternoon the cold front will be
crossing the area. A dry intrusion is expected to surge in across
the mid and upper levels resulting in some clearing during the mid
to late afternoon Sunday. High pressure across central Canada will
begin pushing into the area Sunday night bringing mostly clear
conditions with a slight cool down.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
High pressure will crest over the area Monday night into Tuesday
bringing a clear night Monday night followed by a mostly sunny and
tranquil day on Tuesday. Clouds will increase late in the day into
Tuesday night as low pressure over Hudson Bay pulls a warm front
toward the area. The warm front, and triple point occlusion just
north of our area, will likely bring showers late Tuesday night into
Wednesday, mostly across the north early on, then Downeast late
Wednesday as the trailing cold front pushes south through the
region. Drier air surging in from the west should then bring
clearing from north to south Wednesday evening. High pressure will
quickly follow to bring a mostly sunny day Thursday followed by a
clear, cool and calm night Thursday night as the high crests over
the area. High pressure will slide to the east Friday followed by a
cold front and a quick surge of cooler air on Saturday. Long range
guidance indicates that a warm upper ridge of high pressure may
build into the area beginning late next weekend.
&&
.AVIATION /16Z SATURDAY THROUGH WEDNESDAY/...
NEAR TERM: Generally VFR conditions across the region today
through much of tonight. However, occasional MVFR conditions
possible across northern areas later tonight with increasing
shower chances. West winds 10 to 15 knots with gusts up to 20
knots today, becoming southwest late. Southwest winds 10 to 15
knots, becoming south, tonight. Low level wind shear is a
concern later tonight.
SHORT TERM:
Sunday: VFR to MVFR in the morning, becoming VFR. Gusty SW
wind, becoming NW in the late afternoon and diminishing.
Sunday night: VFR. Light NW wind.
Monday: VFR. Light NW wind.
Monday night: VFR. Light NW wind.
Tuesday: VFR. Light NW wind.
Tuesday night: VFR lowering to IFR north and MVFR Downeast.
Increasing S wind.
Wednesday: MVFR to VFR Downeast, IFR to VFR north. Gusty S wind
becoming SW.
&&
.MARINE...
NEAR TERM: Swell from Hurricane Larry will produce small craft
advisory level seas today. A Small Craft Advisory remains in
effect into this evening. Wind gusts could begin to approach
small craft advisory levels later tonight.
SHORT TERM: A SCA will likely be needed Sunday for SW winds
gusting over 25 kt. Winds may gust to 25 kt again late Wednesday
into Wednesday night. Otherwise, winds will be below SCA early
next week. Seas of 5 to 6 ft are likely Sunday, subsiding to 4
to 5 ft Sunday night then down to 3 ft Monday.
&&
.TIDES/COASTAL FLOODING...
The High Surf Advisory remains in effect into this evening.
Hurricane Larry is tracking well east of Nova Scotia over the
Central Atlantic which is increasing the swells in the Gulf of
Maine. These swells will be between 4 to 7 feet into the surf
zone. This could also lead to dangerous rip currents, possible
minor overwash, and beach erosion during the time of high tide
around 2PM this afternoon. The highest astronomical tides of the
month will also occur through today.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...High Surf Advisory until 8 PM EDT this evening for MEZ029-030.
MARINE...Small Craft Advisory until 8 PM EDT this evening for
ANZ050>052.
&&
Near Term...MStrauser/Norcross
Short Term...Bloomer
Long Term...Bloomer
Aviation...MStrauser/Norcross/Bloomer
Marine...MStrauser/Norcross/Bloomer
Tides/Coastal Flooding...Hazardous weather outlook, Sep 11, 3:24 PM EDT, 0 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 324 PM EDT Sat Sep 11 2021 MEZ001>006-010-011-015>017-029>032-121930- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- 324 PM EDT Sat Sep 11 2021 This Hazardous Weather Outlook is for Central Highlands Maine, Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-121930- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 324 PM EDT Sat Sep 11 2021 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
Nearby
Small Craft Advisories in Maine, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.